MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382634
Medical Device Problem Codes Retraction Problem (1536); Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc wing needle did not retract, and blood control feature did not work.The following information was provided by the initial reporter: please see original email from xxx at xxx.A nurse got stuck with one of our insyte catheters because it did not retract and additionally the blood control valve dis not work.Can you look into this lot number and next steps for remedying the situation.I'm going to go around the hospital today and collect all the ivs in the lot that is impacted.One of our nurses just had a needle stick injury.We are having her check in now and will complete blood exposure protocol.One of my biggest concerns is that the needlestick occurred because the needle did not retract when the button was pressed after iv insertion.Also, this type of insyte is also supposed to have the blood control technology.The port needed to be occluded manually with pressure because it did not self-occlude after the needle was retracted.
 
Event or Problem Description
Customer response on (b)(6) 2025.It was mentioned that a 'needlestick occurred'.Could you please confirm whether it was a clean needlestick or a contaminated one? contaminated.Customer response on (b)(6) 2025.Yes, there was a needle stick injury due to the needle not retracting along with additional blood exposure because the catheter did not autoocclude.Customer response on (b)(6) 2025.We followed our blood borne exposure policy.Our employee checked into the ed for evaluation and lab tests.The patient was also tested.Nothing came back positive as far as i am aware.
 
Additional Manufacturer Narrative
This supplemental relates to 1710034-2025-00250.Mfr report number did not carry over.Additional information was added to "describe event or problem" no serious injury confirmed.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 382634 and lot number 4255291.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21401298
Report Number1710034-2025-00250
Device Sequence Number9345781
Product Code FOZ
UDI-Device Identifier00382903826346
UDI-Public(01)00382903826346(11)240916(17)270831(10)4255291
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382634
Device Lot Number4255291
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by ManufacturerNot provided
04/01/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/25/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown